MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. XENMATRIX; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. XENMATRIX; PORCINE SURGICAL MESH
Model Number 1161928
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Tachycardia (2095)
Date of Event 02/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, no conclusion can be made as to the degree to which the xenmatrix graft may have caused or contributed to the patient's condition.At this time, it is unclear what caused the patient to experience tachycardia post implant.Additional information has been requested.To date this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in june, 2017.A review of the manufacturing records was performed and found that the lot was manufactured to specification.The date of implant is an estimate based on the reported date of event.Should additional information be obtained, a supplemental emdr will be submitted.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Remains implanted.
 
Event or Problem Description
It is reported that the patient developed a recurrence incisional hernia and underwent an extensive laparotomy during which adhesiolysis had to be performed.The patient was taken back into theatre two days following this procedure to have a davol xenmatrix graft placed.It is reported that two days post implant of the graft the patient started experiencing tachycardia (a rapid resting heartbeat).As reported the anesthetist has ruled out other possible events that may cause tachycardia and is now inquiring about the mesh as this is the only other variable.It is reported that when the product was placed, there were no physical defects.It was well within expiry date and had been stored in a cooling fridge.As reported the patient has a medical / surgical history significant for multiple recurrent hernias and repair.As reported over the last 10 years the patient has had 4 x synthetic meshes placed, and just over a year ago had 1 x biologic mesh placed (non-davol product).
 
Additional Manufacturer Narrative
This is addendum to the initial emdr to document additional and corrected information provided by the contact.Based on the reported histological findings it does not appear that the patient's tachycardia is associated to the xenmatrix graft, however a definitive root cause has not been identified.The results of this investigation remain inconclusive.Should additional information be obtained, a supplemental emdr will be submitted.
 
Event or Problem Description
As previously reported on (b)(6) 2018: it is reported that the patient developed a recurrence incisional hernia and underwent an extensive laparotomy during which adhesiolysis had to be performed.The patient was taken back into theatre two days following this procedure to have a davol xenmatrix graft placed.It is reported that two days post implant of the graft the patient started experiencing tachycardia (a rapid resting heartbeat).As reported the anesthetist has ruled out other possible events that may cause tachycardia and is now inquiring about the mesh as this is the only other variable.It is reported that when the product was placed, there were no physical defects.It was well within expiry date and had been stored in a cooling fridge.As reported the patient has a medical/surgical history significant for multiple recurrent hernias and repair.As reported over the last 10 years the patient has had 4 x synthetic meshes placed, and just over a year ago had 1 x biologic mesh placed (non-davol product).Addendum: (follow up 1) the patient underwent an additional procedure to remove the xenmatrix graft.As reported the explanted graft was sent for histology.In follow up with the doctor and the anaesthetists and it was stated that there were no histological findings that could prove that the mesh was the cause of the patient¿s physiological response.

Brand Name
XENMATRIX
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7310321
Report Number1213643-2018-00449
Device Sequence Number956937
Product Code FTM
UDI-Device Identifier00801741031434
UDI-Public(01)00801741031434
Combination Product (Y/N)N
PMA/510(K) Number
K081272
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2019
Device Model Number1161928
Device Catalogue Number1161928
Device Lot NumberHUBS2327
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/05/2018
Supplement Date Received by Manufacturer04/12/2018
Initial Report FDA Received Date03/02/2018
Supplement Report FDA Received Date04/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight90